Is Botox safe?
“All things are poisons and there is nothing that is harmless, the dose alone decides that something is no poison” -Paracelsus (1493–1541).
Is Botox safe? Botox as a Poison
Just about everything is a poison, it all depends on the dose. We need oxygen to stay alive, but, after several days of breathing nothing but pure oxygen, you would begin to experience nausea, muscle twitches, dizziness and convulsions. You might even die from Oxygen overdose. Aspirin is another example of a drug that has a therapeutic level, 75 mgs of Aspirin is often prescribed by doctors for health prevention reasons. However, you take 3,5000 mgs of Aspirin and it may well kill you.
In contrast Botox at very low levels is routinely used for cosmetic purposes on millions of patients without any toxicity problems. It is now also used for patients with excessive sweating, migraines, bladder disorders and Parkinson’s, the list of treatments is expanding. Some of these medical treatments using Botox are now offered on the NHS. There has never been a death from Botox given purely for cosmetic reasons. To put it another way, the therapeutic level of Botox is much lower that the level to cause health problems. That is why Botox has been allowed to be used on many millions of people.
Is Botox safe? Complications after Cosmetic Treatment with Botox
It is important to know that there can be complications after cosmetic Botox treatment.
- Non desirable outcome.
Bruising and headaches are rare and temporary if Botox is given carefully.
The most common non desirable outcomes are: it does not achieve the desired result. This is due either to wrong dose or wrong placement of the Botox. The other main non desirable outcome is the dropping of the eyebrows (patients complain that they feel heavy) or even worse the dropping of one or both of the eyelids (known as ptosis). This is due to wrong placement of the Botox.
Once given the effects of Botox are not reversible until the Botox wears off. The fact that Botox wears off is why there are no long term side effects of Botox administration.